I am devastated. I always, always weigh under 55kg and until now all my Meds have not made me gain weight but I weighed myself yesterday and have gained SEVEN kilos. I am so upset.(.
Has anyone managed to lose weight while on Meds? The anti depressents were fine on their own and I stopped my
Anti psych (zyprexa) because they are so well known for weight gain. It's the Xanax I am sure and I wish I could
Stop it but I'm not ready to go through the horror that is benzo withdrawal
Help. I'm an ex pt so know what to do but I do all that anyway?! What to do. Is it possible?!!!
Please no rude comments because of my weight. It is just as awful me as
If I was 100kg.
+ Reply to Thread
Results 1 to 10 of 42
17-10-2013 12:39 #1
Omg weight gain
17-10-2013 12:44 #2
My opiate replacement specialist assured me the suboxone won't cause weight gain but I have googled
And read that some people seem to. I'm on 18mg a day which is a highish dose and he will be increasing next visit I think. I can't just stop taking that either. Slave to these pharmaceuticals.
17-10-2013 13:06 #3Senior Member
- Join Date
- Dec 2009
I understand that your weight is concerning to you- unfortunately a lot of mental health drugs change your metabolism etc. could you do a healthy eating meal plan and an exercise plan (so then you know any weight gain is healthy weight gain) also chat to your psych about your weight concerns. There's no point having your mental health issues controlled but feeling **** because you feel fat. I'm not saying you are fat however if you are viewing yourself that way it needs to be addressed to help you and your family long term
The Following User Says Thank You to Meags82 For This Useful Post:
17-10-2013 13:09 #4
The thing is I couldn't really
Eat any healthier if I tried, I don't eat junk, don't even eat bread, I've always been careful. I just have to resist the urge to starve myself because that's what I want to do. I'm so uncomfortable in my skin. The weird thing is all my clothes still fit and clothes I've bought online in my normal
Size fit well
It's weird. Thanks, I know what you are saying and I appreciate your reply
17-10-2013 13:11 #5
And that's the thing. The drugs have me well balanced at the moment. I am running my business really well
And have heaps
Energy for the kids, even the house is nearly
Always clean with five kids. I'm so happy to be feeling this way but I can't handle weighing anything but my
17-10-2013 13:14 #6
How long did it take to gain those 7 kilos?
Was it pretty quick?
If so it might be something you need to go see your dr about sooner rather than later.
It could be a really bad case of fluid retention, I experienced this on some anti anxiety meds once and put on 5kgs in 2 weeks.
Have you checked to see if the meds can have any effect on hormones, thyroids etc? That might be a good thing to check, if there is interferences that could very well be the cause.
If it's been a slower gain but your still active and eating right It sounds like your meds are slowing down your metabolism and making your body store more fats.
How long have you been taking these new meds that the weight gain is from? It might take your body some time to adjust, when I started lovan I put on some weight, but a few months later it evened out (without me changing anything)
it's never nice when you put on weight, especially when it's nothing you have done or changed in your diet.
The Following User Says Thank You to Bergeron For This Useful Post:
17-10-2013 13:14 #7
I'll say up front that I'm certainly not an expert and I have no real understanding of your ed, so I apologise if this is a ludicrous suggestion, but are you able to keep away from the scales and be comforted by the fact that your clothes still fit? Like, if you feel a bit panicky about it, could you distract yourself by putting on a really nice outfit and reassuring yourself that way? I often find that clothes are generally a better guide than scales?
Hang in there, I know you're doing it tough and I for one think you are bl00dy inspirational :-)
17-10-2013 13:17 #8Senior Member
- Join Date
- Apr 2010
I know it's hard. In particular if you have some body image issues! Though could you try not going near the scales (try!!). Go off your clothes...maybe try body measurements if you really want to track how you are going?
As a PT, you know everything to do as you said. What you need to work on more so than your body is your THOUGHTS around your body/image.
If you mentally feel better than you have in a long time, this may just be a compromise you need to make for awhile. Your family would rather a healthing apply Mummy then a thin, sad Mummy! When you wean off, amp up the exercise to tone down again.
All easier said than done. Just remind yourself why you are taking what you are x
17-10-2013 13:22 #9
I think it's been slowish. I haven't weighed myself in ages. I think I am
Retaining a bit of water but I find I can get rid of that by bingeing on water for
A couple of days so that could take
Care of a couple of kilos. I see the doctor nearly
Weekly so I will mention it. I've been
On and off Meds since the beginning of the year. I put on a little when I was on Valium and lost it rapidly when I detoxed so I'm sure it must be the Xanax.
I had put on a couple of kilos from
The anti psych drugs the first time I
Saw my suboxone dr and when he weighed me I had a nervous breakdown
In his office. He said he has never seen anything like it and vowed never to weigh me
I don't own scales I just weighed myself
Yesterday at the gym. I know
Go by how
Such a slave to the scales.
17-10-2013 13:23 #10
Which is common on anti depressants.
I would ask your dr if you can try some tablets (you get them over the counter at the chemist) that relieve fluid retention.
I've had to take them before and lost 5kg just in fluid in a 2 week period
How is your water intake?
Remember that anti-depressants and anti-anxiety meds can really dry you up and that's why many people have extreme thirst, so when you do drink your body can just hold onto it.
I had to make sure I was upping my water intake to just over 2L a day when taking anti-depressants.
I never felt like I had fluid, I felt a little bloated but I wasn't busting out of my clothes yet the scales were going up. Fluid retention was the only thing my weight gain could have been from.
Cutting all salt out of my diet also helped.
If that does help, I would more think the meds are slowing down your metabolism.
Einsteinz MusicFun & interactive music classes! Classes are taught by professional musicians! Children are taught the fundamentals of ...
LATESTToilet training: when is the best time to start?Why it is OK for your child to be differentWhat is a blessing way? How is it different to a baby shower?
POPULARWhen can I start giving chores to my children?New baby nursery checklist – a guide to newborn essentialsWhat to pack for labour and hospital – a checklist
FORUMS - chatting now ...
April/May TTC group chatConception & Fertility General Chat
Bbt chart thread #8Conception & Fertility General Chat
Dr Antony Lighten - Appreciation threadpregnancy and babies through IVF
Awesome Mums of Autistic kids-how many of us are there (#3)????????Parents of Children with Special Needs
TTC - Could you have severe endometriosis and not realise??Conception issues & ttc
Suspected endometriosis with no symptoms?Endometriosis Chat
Primary IVF SydneyConception & Fertility General Chat
Chickenpox after being immunised?Pro-Vaccination
Growth Of Intellection. Discussion?General Parenting Tips, Advice & Chat
Tell me about Ringwood/Donvale etcGeneral Chat